Article Text

Download PDFPDF
CASE REPORT
Nivolumab causing painless thyroiditis in a patient with adenocarcinoma of the lung
  1. Isha Verma1,
  2. Anar Modi2,
  3. Hemantkumar Tripathi3,
  4. Abhinav Agrawal1
  1. 1Department of Medicine, Monmouth Medical Center, Long Branch, New Jersey, USA
  2. 2Division of Endocrinology, Diabetes & Metabolism, Cooper University Hospital, Camden, New Jersey, USA
  3. 3Mower Central Research Lab, Sinai Hospital of Baltimore, Baltimore, Maryland, USA
  1. Correspondence to Dr Anar Modi, modi-anar{at}cooperhealth.edu

Summary

Thyroiditis is characterised by transient hyperthyroidism, followed sometimes by hypothyroidism, and then recovery. We report a case of painless drug-induced thyroiditis—in a patient with no history of any thyroid disorder—treated with Nivolumab (an IgG4 monoclonal antibody against Programmed Death Receptor 1). The purpose of this case report is to increase awareness among clinicians regarding this possible adverse effect from Nivolumab, and discuss the possible pathophysiology and management strategies in such patients.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.